Hail, Hitchcock
- When
- July 4, 4:00 PM MST
- Where
- Hitchcock County, Palisade
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.350, -101.100
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 4, 3:51 PM MST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 451 PM MDT MON JUL 4 2005 .DISCUSSION...UPDATED ZONES AND GRIDS TO INCLUDE AN ADDITIONAL SEVERE THUNDERSTORM WATCH NUMBER 601 EFFECTIVE UNTIL 11 PM MDT (MIDNIGHT CDT). && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && FS
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE GOODLAND KS 1050 AM MDT MON JUL 4 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1050 AM MDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT CONDITIONS CONTINUE TO BE FAVORABLE FOR WIDESPREAD THUNDERSTORMS AND SEVERE WEATHER THIS AFTERNOON AND TONIGHT. MOISTURE AND INSTABILITY CONTINUE TO INCREASE OVER THE AREA. A COUPLE SURFACE BOUNDARIES JUST TO THE NORTH AND WEST OF THE AREA WILL HELP FOCUS THUNDERSTORM DEVELOPMENT. AN UPPER LEVEL DISTURBANCE APPROACHING FROM WYOMING AND COLORADO WILL ALSO AID IN THE DEVELOPMENT OF STORMS. STORMS ARE EXPECTED TO DEVELOP ALONG AND WEST OF A LINE FROM KIT CARSON TO IDALIA TO BENKELMAN THIS AFTERNOON. THESE STORMS WILL THEN MOVE SLOWLY SOUTH AND EAST ACROSS THE REST OF THE AREA THROUGH THE OVERNIGHT HOURS. DUE TO THE INSTABILITY AND FAVORABLE WIND PROFILE THROUGH THE MIDDLE LEVELS OF THE ATMOSPHERE THESE STORMS ARE EXPECTED TO BECOME SEVERE. THE PRIMARY THREAT OVER MOST OF THE AREA WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER... ISOLATED TORNADOES WILL BE AN ADDITIONAL THREAT OVER EASTERN COLORADO. DUE TO THE SLOW MOVEMENT OF STORMS LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. LOCATIONS THAT RECEIVED HEAVY RAINFALL ON SUNDAY WILL BE SUSCEPTIBLE TO LOCALIZED FLOODING AS THESE STORMS MOVE ACROSS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WEATHER PATTERN THROUGH WEDNESDAY NIGHT FAVORS STRONG TO SEVERE THUNDERSTORMS OVER FAR EASTERN COLORADO AND WESTERN KANSAS DURING THE DAY AND THE THREAT FOR LOCALLY HEAVY RAIN FROM THUNDERSTORM CLUSTERS AT NIGHT. THURSDAY THROUGH SUNDAY FEATURES A CHANGE IN THE WEATHER PATTERN WITH GENERALLY DRY CONDITIONS AND NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER NOON MDT (1 PM CDT). DDT/BULLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 131 PM MDT MON JUL 4 2005 COZ090-091-050300- KIT CARSON-YUMA- 131 PM MDT MON JUL 4 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 598 IN EFFECT UNTIL 9 PM MDT... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 598 UNTIL 9 PM MDT FOR YUMA AND KIT CARSON COUNTIES IN EASTERN COLORADO. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. MEHLE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 231 PM MDT MON JUL 4 2005 COZ090>092-050300- CHEYENNE CO-KIT CARSON-YUMA- 231 PM MDT MON JUL 4 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 598 AND 600 IN EFFECT UNTIL 9 PM MDT FOR ALL OF EASTERN COLORADO... THE WATCH HAS BEEN EXPANDED TO INCLUDE ALL OF EASTERN COLORADO... INCLUDING CHEYENNE COUNTY. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. JDK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 408 PM MDT MON JUL 4 2005 KSZ001>004-013>016-027>029-041-042-NEZ079>081-050500- CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK-LOGAN-NORTON- RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS-WALLACE-WICHITA- 408 PM MDT (508 PM CDT) MON JUL 4 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 601 IN EFFECT UNTIL 11 PM MDT (12 PM CDT) FOR NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA... THE STORM PREDICTION HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 601 FOR PORTIONS OF WESTERN KANSAS AND SOUTHWEST NEBRASKA EFFECTIVE FROM 400 PM MDT (500 PM CDT) UNTIL 11 PM MDT (MIDNIGHT CDT). IN NORTHWEST KANSAS THE WATCH INCLUDES THE FOLLOWING COUNTIES... CHEYENNE...RAWLINS...DECATUR...NORTON...SHERMAN...THOMAS... SHERIDAN...GRAHAM...WALLACE...LOGAN...GOVE...GREELEY...WICHITA. IN SOUTHWEST NEBRASKA THE WATCH INCLUDES THE FOLLOWING COUNTIES... DUNDY...HITCHCOCK...RED WILLOW. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 65 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. FS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
450 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 9 NE FLAGLER 39.39N 102.95W
07/04/2005 0.75 INCH KIT CARSON CO PUBLIC
HAIL COVERED THE GROUND
&&
MMEHLEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
454 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 4 NW SEIBERT 39.34N 102.92W
07/04/2005 0.75 INCH KIT CARSON CO TRAINED SPOTTER
&&
MMEHLEThe Goodland radar (KGLD), 121 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458860, 5458861.